Iowa, 2014Damaging Winds in Iowa, June 29, 2014
June 29, 2014 · NWS DMX · 6 events in 3 counties and zones
An area of thunderstorms formed over northeast Nebraska in an areas of strong theta-e advection. 3 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $101,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms formed over northeast Nebraska in an areas of strong theta-e advection. Precipitable water values were only around 1.3 inches. CAPE was in the 1000 to 2000 J/kg range with a downdraft CAPE of 800 J/kg. The atmosphere was strongly sheared with about 50 kts of effective shear present. The area of storms raced east at 55 to 65 MPH. The storm produced high winds, as well as tree and power line damage, as it moved through Kossuth, Humboldt, and Wright Counties. Wright County was hardest hit with some structural damage done to homes west of Clarion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 29, 2:37 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 2:37 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT SUN JUN 29 2014
...SIGNIFICANT SEVERE WEATHER EVENTS POSSIBLE TODAY AND MONDAY...
.SHORT TERM /TODAY/...
ISSUED AT 337 AM CDT SUN JUN 29 2014
DYNAMIC SITUATION WITH THE STRONG LOW OVER SOUTHERN MANITOBA SETTING
STAGE FOR A VERY FAST ZONAL FLOW OUT OF THE PACIFIC INTO IA. NEGATIVELY
TILTED TROUGH IS PUSHING THROUGH THE STATE NOW AND YESTERDAY LINE
OF CONVECTION AHEAD OF IT HAS EXITED THE REGION. NEW CONVECTION
FORMING OVER NERN NEBRASKA INTO NWRN IA IS MORE IN RESPONSE TO
APPROACHING JET. THESE ARE FORMING IN THE LEFT EXIT REGION AND ARE
LIKELY TO HOLD TOGETHER FOR SOME TIME YET. TIMING ON DEVELOPMENT
THIS AFTERNOON WILL DEPEND ON HOW MUCH SUN WE RECEIVE IT WON'T
TAKE ALL THAT LONG TO WARM UP ENOUGH TO ERODE THE CAP. THINKING IS
THAT THAT MAY OCCUR BY SHORTY AFTER 18Z. ONCE THE CONVECTION GOES...IS
IS LIKELY TO MOVE TOWARD DEVELOPING INTO A COMPLEX FAIRLY QUICKLY.
CONSIDERED GOING WITH AN FFA TODAY...BUT OPTED TO HOLD OFF ON THAT
FOR NOW. FFG VALUES AREA ARE AROUND 1.5 INCHES IN MANY AREAS...BUT
PWAT VALUES ARE SIGNIFICANTLY LOWER THAN THEY WERE YESTERDAY. IT
ALSO LOOKS LIKE ONCE THE STORMS FORM THEY WILL BECOME MORE UPSCALE
AND BECOME FORWARD PROPAGATING. FOR THIS REASON...IT APPEARS THE
HEAVY PRECIPITATION WILL BE MORE ISOLATED IN NATURE TODAY. TEMPS A
BIT TRICKY TODAY. WILL GO A LITTLE COOLER OVER THE NORTH DUE TO
CLOUDS AND RAIN OFF AND ON THROUGH THE MORNING...ABOUT PERSISTENCE
OVER THE CENTRAL AND SOUTH.
.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 337 AM CDT SUN JUN 29 2014
FIRST AREA OF ONGOING SEVERE CONVECTION LIKELY TO BE MOVING INTO
CENTRAL IOWA DURING THE EVENING HOURS AND LESSENING SOMEWHAT
AFTER MIDNIGHT AS IT HEADS INTO SOUTHEAST IOWA. POTENTIAL FOR
LOCALLY HEAVY RAINFALL TO LESSEN AS WELL SOUTHEAST/EAST OVERNIGHT
AS SHORTWAVE IMPULSE AT H700/H850 MOVES EAST OF AREA BY 12Z BUT
STILL EXPECT SOME RAINFALL TOTALS THIS EVENING/OVERNIGHT TO EXCEED
AN INCH...THAT AFTER RAINFALL THIS AFTERNOON. STORMS EXPECTED TO
CONTINUE POTENTIAL FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
AS WARM CONVEYOR BELT INCREASES DURING THE OVERNIGHT HOURS.
MAIN UPSTREAM SFC WAVE STILL SOUTHWEST OF AREA TONIGHT BUT FINALLY
ARRIVES MONDAY WITH SFC FRONT FOCUSED ON CENTRAL IOWA DURING THE
AFTERNOON HOURS. A LOT OF THINGS COMING TOGETHER TOMORROW FOR A
SIGNIFICANT WIND/SEVERE AND RAINFALL EVENT. MODELS HINTING AT
CONVECTION OVER WESTERN IOWA IN THE EARLY MORNING HOURS ONGOING AT
12-14Z ALONG OR NEAR SFC WARM FRONT OVER CENTRAL OR SOUTHERN IOWA.
FRONT IS EXPECTED TO LIFT SLIGHTLY NORTH BY 18Z WITH WARM SECTOR
GETTING INTO THE SOUTH QUARTER OF THE FORECAST AREA AS INSTABILITY
INCREASES. THOUGH THEY MAY BE OVERDONE...GFS/NAM SHOWING 4000-5000
J/KG MUCAPE/SBCAPE IN THE WARM SECTOR OVER IOWA MONDAY
AFTERNOON... EURO 2000-3000 J/KG MUCAPE. DOWNDRAFT CAPE PANS OUT
TO 1150-1250 J/KG FROM DSM TO OTM. MEANWHILE A RELATIVELY STRONG
MID LEVEL SHORTWAVE OVER THE DAKOTAS WILL QUICKLY MOVE EAST DURING
THE DAY. AS THIS SYSTEM INTERACTS WITH THE SFC WAVE...VERY
UNSTABLE AIRMASS...AND STRONGER SFC FLOW...A WIND PRODUCING MCS IS
LOOKING MORE LIKELY TO DEVELOP OVER THE AREA. SOME UNCERTAINTY
REMAINS AS TO THE LOCATION...BUT MOST OF THE MODELS SUGGEST OVER
THE SOUTHEAST/SOUTH THIRD OF THE STATE NEAR THE WARM SECTOR AND
SFC BOUNDARIES. UPPER LEVEL WIND FIELDS QUITE IMPRESSIVE MONDAY
WITH THE EURO SHOWING A SW 30-40KT H850 LLJ DEVELOPING FROM 18Z-
00Z OVER CENTRAL/EASTERN IOWA. AT H700 40-50KT WIND FIELD AND AT
H500/H300 50-70KT OVER IOWA WITH H300 MAX OF 80-100KT OVER THE
IA/MN BORDER BY 00Z. THE GFS CONTINUES TO FOCUS HEAVY RAINFALL
OVER SOUTHWEST WI WITH A MUCH STRONGER LOW DEVELOPING IN THE 24
HOUR PERIOD...THE GFS IS PROBABLY FOCUSING TOO MUCH ON THE
SYNOPTIC SCALE WHILE THE EURO/NAM AND LESSER EXTENT GEM APPEAR TO
BE MODELING THE MESOSCALE BETTER AND KEEPING THE HEAVY RAIN
SIGNATURE FARTHER SOUTH. FOR NOW...WOULD FAVOR THE MORE SOUTHERN
SOLUTION GIVEN THE TENDENCY FOR MESO SCALE CONVECTION TO WIN THE
BATTLE. UNFORTUNATELY...THIS IS NOT GOOD NEWS FOR THE AREA.
EURO/GFS LAYER FORWARD PROPAGATING CORFIDI VECTORS ARE ABOUT 35 TO
45 KTS WITH ANY EXPECTED MCS. THE OTHER MAIN CONCERN REMAINS...
MOST OF THE AREA HAS SEEN SIGNIFICANT RAINFALL OVER THE PAST 5
DAYS. THE AIRMASS IN PLACE TODAY WILL STILL BE OVER IOWA TOMORROW.
IN FACT...THE CHANNELING OF THE H850 FLOW TONIGHT/MONDAY WILL KEEP
THE AREA IN A WELL DEFINED RIBBON OF 15C DEW POINTS FLOWING UP
TOWARD THE MID MISSISSIPPI RIVER VALLEY/IOWA THROUGH MONDAY
AFTERNOON. THIS WILL SUPPORT PRECIPITABLE WATER VALUES IN THE 2 TO
2.25 INCH RANGE MONDAY PRIOR TO THE TROUGH PASSAGE. WARM CLOUD
DEPTHS ARE PUSHING 4000-4400M OR 13-14 KFT. WITH A VERY TROPICAL
AIRMASS...HIGH RAINFALL RATES WILL ALSO BE POSSIBLE MONDAY
AFTERNOON. A QUICK 2 TO 3+ INCH RAIN WOULD NOT BE OUT OF THE
QUESTION WHERE THE MCS FORMS MONDAY AFTERNOON. WITH ADDITIONAL
INFORMATION ABOUT MONDAYS MCS POTENTIAL LATER TODAY...BETTER
DETAILS ABOUT THE LOCATION/TIMING WILL BE AVAILABLE THIS
AFTERNOON.
ONTO SOME BETTER NEWS...AS THE LARGE SYSTEM OVER CANADA PUSHES EAST
AND PULLS THE FRONT OUT OF THE AREA...GENERALLY DRIER AND COOLER
WEATHER IS EXPECTED FOR A GOOD SHARE OF THE WEEK. SOME RESIDUAL
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH ON TUESDAY AS
A COLD POOL AND SECONDARY COOL FRONT DROPS SOUTH. BY WEDNESDAY
THE COOLER AIR WILL BE IN PLACE WITH LINGERING SHOWERS POSSIBLE...
BUT ONLY LIGHT RAIN IS EXPECTED BOTH DAYS. HIGH PRESSURE WILL
ARRIVE FOR THURSDAY AND THE 4TH WITH DRY WEATHER EXPECTED THROUGH
EARLY SATURDAY. HIGHS MONDAY WILL RANGE FROM THE MID/UPPER 80S
SOUTHEAST TO THE MID 70S NORTH. BY TUESDAY TO THURSDAY...HIGHS
WILL FALL BACK TO THE 70S WITH LOWS IN THE 50S TO LOWER 60S. INTO
THE WEEKEND...SOME RECOVERY IS FORESEEN WITH HIGHS BACK IN THE
80S FRIDAY AND SATURDAY WITH LOWS IN THE 60S.
&&
.AVIATION...29/06Z
ISSUED AT 1124 PM CDT SAT JUN 28 2014
SYSTEM MOVING EAST FROM SD/NE WILL BRING ADDITIONAL SHRA/VCTS TO
SITES NEAR 06Z BEFORE DIMINISHING. BEHIND SYSTEM WINDS WILL BE
FROM THE SW WITH CLEARING SKIES. CLEAR SKIES AND LIGHT WINDS
AROUND 12Z WITH AMPLE LOW LEVEL MOISTURE MAY ALLOW FOR BR/FG AT
SITES WITH MVFR OR LOWER VISIBILITY AND CEILING REDUCTIONS
POSSIBLE. BR AND CEILINGS SHOULD LIFT SHORTLY AFTER 12Z WITH VFR
CONDITIONS AGAIN EXPECTED WITH STRONG SOUTHWESTERLY WINDS THROUGH
THE DAY. ADDITIONAL CHANCES FOR TSRA AT SITES THROUGH THE
AFTERNOON...AND HAVE INCLUDE VCTS MENTION ATTM DUE TO UNCERTAINTY IN
TIMING AND LOCATION OF TSRA.
&&
.HYDROLOGY...
ISSUED AT 337 AM CDT SUN JUN 29 2014
LITTLE CHANGE IS ANTICIPATED OVER THE NEXT 36 HOURS...SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH SOME OF
THE STORMS OVER THE REGION. COVERAGE IS NOT ANTICIPATED TO BE
WIDESPREAD AT THIS TIME...BUT LOCALIZED PONDING OF WATER AND
STREET FLOODING COULD OCCUR. BY MONDAY...MORE WIDESPREAD HEAVY
RAINFALL WILL BE POSSIBLE AS A STRONGER STORM AND STRONGER UPPER
LEVEL WINDS COMBINE TO REALIZE THE HIGH MOISTURE CONTENT OF THE
ATMOSPHERE. THE POTENTIAL FOR FLASH FLOODING IS MORE LIKELY MONDAY
INTO THE EARLY EVENING. ANY ADDITIONAL RAINFALL WILL LIKELY STRESS
RIVER LEVELS AND AREA STREAM BASINS...ESPECIALLY BY MONDAY EVENING
AND INTO MID WEEK IF SIGNFICANT RAINFALL OCCURS. THIS WILL BE
CLOSELY MONITORED OVER THE NEXT 36 HOURS.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...MS
LONG TERM...REV
AVIATION...AWB
HYDROLOGY...REV
Hazardous weather outlook, Jun 29, 3:14 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN JUN 29 2014
IAZ044>050-057>062-070>075-081>086-092>097-300915-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
414 AM CDT SUN JUN 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
WIDESPREAD DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE
ALL POSSIBLE THIS AFTERNOON AND EVENING. TONIGHT THE THREAT WILL
MAINLY BE DAMAGING WINDS. VERY HEAVY RAINFALL WILL OCCUR WITH SOME
OF THE STORMS AND LOCALIZED FLOODING OR ISOLATED FLASH FLOODING
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF THUNDERSTORMS ARE EXPECTED MONDAY. THERE IS CURRENTLY A
SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY AND MONDAY EVENING
OVER A PORTION OF THE OUTLOOK AREA. SIGNIFICANT DAMAGING
WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE MONDAY.
MONDAY EVENING THE THREAT WILL MAINLY BE DAMAGING WINDS. VERY
HEAVY RAINFALL WILL OCCUR WITH STORMS AND FLASH FLOODING WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...TONIGHT
AND POSSIBLY AGAIN MONDAY.
IAZ004>007-015>017-023>028-033>039-300915-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
414 AM CDT SUN JUN 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE.
TONIGHT THE THREAT WILL MAINLY BE DAMAGING WIND. VERY HEAVY
RAINFALL WILL OCCUR WITH STORMS AND LOCALIZED FLOODING WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF THUNDERSTORMS ARE EXPECTED MONDAY. SOME OF THE STORMS
MAY BE SEVERE MONDAY AND MONDAY EVENING. DAMAGING WINDS...LARGE
HAIL AND A FEW TORNADOES ARE ALL POSSIBLE MONDAY. MONDAY EVENING
THE THREAT WILL MAINLY BE DAMAGING WINDS. VERY HEAVY RAINFALL MAY
OCCUR WITH STORMS AND FLASH FLOODING WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...TONIGHT AND
POSSIBLY AGAIN MONDAY.
REV
In the hours before
Special weather statement, Jun 29, 2:17 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT SUN JUN 29 2014
IAZ033-044-045-290915-
CARROLL IA-CRAWFORD IA-SAC IA-
317 AM CDT SUN JUN 29 2014
...STRONG THUNDERSTORMS MOVING INTO WESTERN IOWA...
AT 316 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF DENISON...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARROLL...COON RAPIDS...GLIDDEN...SCHLESWIG...ARCADIA...BREDA...
VAIL...WESTSIDE...KIRON...DEDHAM...DELOIT...HALBUR...LIDDERDALE...
LANESBORO...WILLEY...RALSTON...SWAN LAKE STATE PARK...HOBBS COUNTY
PARK AND ARTHUR N NEU AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4221 9542 4221 9533 4224 9532 4219 9463
4186 9465 4186 9466 4208 9546
TIME...MOT...LOC 0816Z 282DEG 36KT 4215 9533
MS JUN 14Special weather statement, Jun 29, 4:47 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
547 AM CDT SUN JUN 29 2014
IAZ015-023-291130-
PALO ALTO IA-POCAHONTAS IA-
547 AM CDT SUN JUN 29 2014
...STRONG THUNDERSTORMS MOVING ACROSS NORTHWEST IOWA...
AT 546 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF GREENVILLE...OR 12 MILES SOUTH OF SPENCER...MOVING
EAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...POCAHONTAS...LAURENS...SILVER LAKE...RUSH LAKE...FIVE
ISLAND LAKE...RUTHVEN...ROLFE...GILMORE CITY...MALLARD...PALMER...
AYRSHIRE...HAVELOCK...CYLINDER...PLOVER...CURLEW...RODMAN...
EMMETSBURG MUNICIPAL AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.
LAT...LON 4261 9444 4260 9444 4269 9492 4313 9491
4314 9449
TIME...MOT...LOC 1046Z 276DEG 46KT 4297 9523
MSThunderstorm Wind, Humboldt
- When
- June 29, 5:34 AM CST
- Where
- Humboldt County, 2.57 mi WNW of Livermore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.885, -94.226
Numerous three to four inch diameter tree limbs were downed on Highway 169.
Thunderstorm Wind, Humboldt
- When
- June 29, 5:40 AM CST
- Where
- Humboldt County, Dakota City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.720, -94.220
At least five trees eight inches in diameter were blown down.
Thunderstorm Wind, Kossuth
- When
- June 29, 5:40 AM CST
- Where
- Kossuth County, 1.67 mi WNW of Irvington
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.030, -94.230
A large tree was blocking part of the Highway. Power lines were snapped south of town. Damage also reported in St. Joseph.
Thunderstorm Wind, Wright
- When
- June 29, 5:56 AM CST
- Where
- Wright County, 1.01 mi NW of Holmes
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 42.740, -93.834
Half of a roof was blown off of a house in Holmes. Many five inch diameter tree branches down in the area with power lines down as well.
Thunderstorm Wind, Wright
- When
- June 29, 6:00 AM CST
- Where
- Wright County, 1.23 mi W of Clarion Arpt
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.733, -93.774
Numerous power lines down causing a 3 hour power outage.
Thunderstorm Wind, Wright
- When
- June 29, 6:03 AM CST
- Where
- Wright County, 0.16 mi WNW of Clarion
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 42.731, -93.733
A four foot tree was down on a house and car in the 1000 block of S. Main St.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, June 29 to 30, 20141 death · 6 injured · 1 in hail · 63 events
- Tornadoes and Damaging Wind in Wisconsin, June 29, 2014$4.0 million · EF2 · 5 events
- Flash Flooding in Iowa, June 29 to 30, 20141 death · 1 injured · 28 events
- Flash Flood in Tennessee, June 29, 2014$50 million · 1 event
- Tornadoes and Flash Flooding in Iowa, June 29 to 30, 2014$767,000 · EF1 · 51 events
- Rip Current in New Jersey, June 29, 20141 death · 1 event
- Hail and Damaging Winds in Iowa, June 29, 2014$4.7 million · 2.75 in hail · 19 events
- Tornado and Flash Flooding in Wisconsin, June 29, 2014$504,000 · EF1 · 9 events
- Tornado and Flash Flooding in Kansas, June 29 to 30, 2014$255,000 · EF1 · 12 events
- Flash Flooding in Arkansas, June 29, 2014$1.0 million · 2 events
- Flash Flood in Missouri, June 29, 2014$300,000 · 1 event
- Flash Flood in Virginia, June 29, 2014$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515435, 515433, 515434, 515440, 515438, 515439.